Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 29, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 19, 2004, 3:39 PM EDT for Jackson County, Rockcastle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2004, 3:39 PM EDT (19:39 UTC)
- Expired
- May 19, 2004, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Jackson County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 191944 FFWJKL KYC109-203-192245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 339 PM EDT WED MAY 19 2004 ...THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... ROCKCASTLE COUNTY IN KENTUCKY. JACKSON COUNTY IN KENTUCKY. * UNTIL 645 PM EDT. * AT 331 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED TWO TO THREE INCHES OF RAIN HAD FALLEN SINCE NOON OVER NORTHERN ROCKCASTLE AND SOUTHERN JACKSON COUNTIES. HEAVIEST RAINFALL HAS OCCURRED IN THE VICINITY OF CROOKED CREEK AND DRY FORK IN ROCKCASTLE AND HORSE LICK CREEK AND DRY FORK IN JACKSON COUNTIES. ADDITIONAL RAINFALL IS EXPECTED THROUGH EARLY EVENING. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. LAT...LON 3750 8437 3728 8419 3738 8398 3757 8415 $$ MM
1 follow-up statement
000 WGUS73 KJKL 192157 CCA FFSJKL KYC109-203-192215- FLASH FLOOD STATEMENT...CORRECTED FOR PROPER COUNTIES NATIONAL WEATHER SERVICE JACKSON KY 556 PM EDT WED MAY 19 2004 ...THE FLASH FLOOD WARNING FOR JACKSON AND ROCKCASTLE COUNTIES HAS BEEN CANCELLED... AT 528 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY RAIN HAS ENDED AND IS NO LONGER CAPABLE OF PRODUCING FLOODING...THUS THE WARNING HAS BEEN CANCELLED. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. LAT...LON 3745 8441 3728 8441 3728 8392 3750 8397 $$ MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 19, 5:20 AM EDT, 10 hours 19 minutes earlier.
Area forecast discussion, May 19, 5:20 AM EDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 520 AM EDT WED MAY 19 2004 .DISCUSSION... IN THE VERY SHORT TERM...THE STORY REVOLVES AROUND A PAIR OF S/W PULSES. THE FIRST...IS CURRENTLY (0919Z) OVER SW OH...AND IS EXPECTED TO TIGHTEN...AND SHOOT TOWARD THE SW...RIDING JUST TO THE EAST OF THE CWA. OMEGA FIELDS SEEM TO RESPOND TO THIS IN META PRODUCTS...BUT THE RESPONSE IS MORE THAN LIKELY TAKING ON A NOT-NO-APARENT LH EFFECT IN THE MESOSCALES OF THE SYSTEM...WHICH IS A LITTLE IFFY. THIS S/W...IN COMBINATION FROM A FEW OUTFLOW BOUNDARIES APPARENT ON BOTH THE LOCAL 1.5 DEG SLICE...AS WELL AS THE 0.5 DEG SLICE FROM NEIGHBORING OFFICES...IS RESULTING IN A BROAD AREA OF CONVECTION MAINLY OVER SOUTH-CENTRAL OH...AND ALSO...IN A MORE LINEAR FASHION...ACROSS PORTIONS OF EAST-CENTRAL KY. THE MAIN AREA OF FORCING ASSOCIATED WITH THIS FIRST SHORT WAVE WILL WORK ITS WAY OUT OF THE CWA BEFORE 21Z. THE AREAS SECOND S/W OF CONCERN...IS CURRENTLY RESULTING IN MAJOR FLOODING PROBLEMS IN MISSOURI. HOWEVER...THIS WAVE IS EXPECTED TO SHEAR MERIDIONALLY BY THE TIME IT MAKES ITS FINAL APPROACH INTO THE AREA. THIS...IN COMBINATION WITH A DOWNWARD OMEGA PATTERN BACKLASH BEHIND THE FIRST S/W...WHICH SHOWS UP NICELY IN DOWNSLOPE ISENTROPIC FLOW IN MODEL ANALYSIS...MEANS MINIMAL EFFECTS FROM THAT DISTURBANCE INTO THIS EVENING FOR THE AREA. BUT...IT WILL WARRANT WATCHING NONETHELESS. BECAUSE MAJORITY OF THE FORCING FROM THIS FIRST WAVE WILL BE THROUGH MUCH OF THE AREA EARLY...LOOKS AS THOUGH SUN WILL PLAY A FACTOR IN DESTABILIZATION TODAY...AND THUS...HAVE ISOLATED HIGHER POPS TO THE NORTH...NEAR THE FRONTAL BOUNDARY...WHICH IS CURRENTLY PROGGED TO MAKE IT AS FAR SOUTH AN NORTHERN KY THIS AFTERNOON...WHICH IS THE CLOSEST IT IS EXPECTED TO MAKE IT. ALSO...BECAUSE OF EXPECTED BREAKS IN CLOUD COVER THIS AFTERNOON...CONTINUED THE TREND OF ADDING A LITTLE TO THE MAV MOS...AS ITS BEEN UNDER-DOING MAX TEMPS AS OF LATE. THIS WILL WARRANT WATCHING THOUGH...AS CLOUD COVER TODAY WILL BE THE DECIDING FACTOR. KEPT SOME PATCHY FOG IN FOR TONIGHT AS WELL. AGAIN...WILL BE CLOUD DEPENDANT...OR LACK THEREOF...FOR THE NEEDED COOLING...SO WARRANTS MONITORING. && .PREV DISCUSSION... 400 PM EDT TUE MAY 18 2004 NEW DAY...SAME FORECAST. NOTHING NEW TO DISCUSS...IT HAS ALL BEEN SAID OVER THE PAST WEEK. MODELS STILL CONFLICT ON EXACTLY HOW FAR THE MIDWEST SEMI-PERMANENT FRONTAL BOUNDARY SHIFTS NORTH AND SOUTH. NONE OF THE MODEL SEEM CONSISTENT ON THE DETAILS...BUT DECENT AGREEMENT ON THE OVERALL PATTERN. CONSEQUENTLY...TRIED TO HIT POPS A LITTLE HARDER TONIGHT AND TOMORROW WITH FRONTAL BOUNDARY PUSHING DOWN SOMEWHERE IN THE VICINITY OF THE OHIO RIVER. THEREAFTER...BACK TO MAINLY DIURNAL ACTIVITY FOR THE REST OF THE FCST PERIOD. FOR TEMPS STAYED CLOSE TO MAV GUIDANCE...SLIGHTLY WARMER ON DAILY HIGHS...AS THIS HAS BEEN THE TREND...AND MATCHED OR SLIGHTLY COOLER ON MORNING MINS. FOR THE EXTENDED...OPERATIONAL GFS BREAKS PACIFIC OMEGA BLOCK DOWN BY MID WEEK NEXT...ALLOWING WESTERLIES STORM TRACK TO SHIFT FURTHER SOUTH. THIS IS THE FIRST RUN WHICH HAS SHOWN THIS...I THINK MOST ARE SKEPTICAL WITH SUCH A STABLE PATTERN IN PLACE. WILL BE INTERESTING TO SEE HOW IT COMES OUT. && 1103 AM EDT TUE MAY 18 2004 FORECAST IN EXCELLENT SHAPE. SATELLITE ALREADY SHOWING SIGNS OF BUILDING CU IN THOSE AREAS WHERE SKIES HAVE CLEARED. ONLY MINOR TWEAKS TO TEMP GRIDS TO REFLECT CURRENT TREND. RAISED HIGH TEMP A DEGREE OR TWO IN ISC GRIDS DUE TO FACT THAT OBS ARE RUNNING ABOUT 4 DEGREES ABOVE THIS POINT YESTERDAY...ACROSS THE BOARD. YESTERDAYS HIGHS WERE IN THE LOW TO MID 80S. HOWEVER...DO NOT EXPECT TEMPS TO GET ANY HIGHER THAN YESTERDAY AS CLOUD COVER FROM EXPECTED SHOWER ACTIVITY SHOULD KEEP TEMPS FROM RISING TOO MUCH. REGARDLESS OF CHANGES IN GRIDS...NO UPDATE NEEDED TO ZONES AS TEMPERATURE RANGE COVERS EXPECTED HIGH TEMPS VERY WELL. && 650 AM EDT TUE MAY 18 2004 A COLD FRONT EXTENDS SW ACROSS MI AND INTO THE CENTRAL PLAINS FROM AN AREA OF LOW PRESSURE IN EASTERN ONTARIO. THE REGION REMAINS IN A SOUTHERLY FLOW AT THE SFC AND ALOFT. A DECENT LLJ OF 30-40 KTS HAS BEEN OBSERVED ON THE VAD WIND PROFILE OVERNIGHT. THIS LLJ HAS BEEN INTERACTING WITH AN OLD OUTFLOW BOUNDARY THAT EXTENDS ACROSS THE NORTHERN PORTION OF THE CWA TO PRODUCE SOME SHOWERS. SOME THUNDERSTORMS OCCURRED FURTHER SW ALONG THIS BOUNDARY OVER CENTRAL KY A COUPLE OF HRS AGO IN THE LEX VICINITY...BUT DISSIPATED AROUND DAWN. TEMPS EARLY THIS MORNING WERE IN THE UPPER 50S TO LOWER 60S. DEWPOINTS ACROSS THE REGION WERE MAINLY IN THE LOW 60S. AN UPPER LEVEL DISTURBANCE OVER ARKANSAS WILL GET SHEARED OUT AS IT TRIES TO MOVE AROUND THE RIDGE OFF OF THE EAST COAST. THIS SHOULD BRING THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE SOUTHERN COUNTIES. WITH PWS NEAR 1.5 AND STORM MOTIONS GENERALLY IN THE 10 TO 20 KT RANGE...THE SLOWEST OVER THE SOUTHERN ZONES AND STRONGEST OVER THE N IN THE STRONGER GRADIENT CLOSER TO THE BOUNDARY...SOME ISOLATED HVY RAIN AND LOCALIZED FLASH FLOODING THREAT APPEAR TO ONCE AGAIN TO BE THREAT. SHEAR AND WIND PROFILE LOOK RATHER WEAK ONCE AGAIN WITH THE PRIMARY MODE OF STORMS BEING CLUSTERS AND PULSE TYPE WITH A MARGINAL THREAT FOR STRONG WIND GUSTS AND SMALL HAIL. MODEL FORECAST SOUNDINGS ONCE AGAIN SHOW ATMOSPHERE BECOMING RATHER UNSTABLE WITH CAPES FORECAST IN EXCESS OF 2500 J/KG AND LIS ON THE ORDER OF -5 TO -6C. LEFTOVER BOUNDARY OVER THE N COULD BE A FOCUS FOR MORE ORGANIZED CONVECTION. LATER TODAY AND THIS EVENING...A SQUALL LINE MAY DEVELOP AHEAD OF THE SFC COLD FRONT AND TRY TO PUSH S OF THE OH RIVER. STRONG WIND GUSTS COULD BE A THREAT THIS EVENING OR PERHAPS OVERNIGHT IN THE FAR NORTHERN COUNTIES. HOWEVER...SOME TRAINING OF CELLS MAY BE A LARGER THREAT. WENT CLOSER TO MET POPS FOR TODAY AND DISREGARDED THE CAT GFS POPS ATTM. ALSO...MAV HAS BEEN RUNNING TOO COOL FOR MAX TEMPS LATELY AND WENT A DEGREE OR TWO ABOVE MAV NUMBERS. SCATTERED CONVECTION SHOULD GENERALLY DIE OUT OVERNIGHT WITH AN ISOLATED SHOWER OR THUNDERSTORM IN THE WARM MOIST SW FLOW OVERNIGHT. INCLUDED PATCHY FOG IN THE GRIDS AND ZONES LATE TONIGHT AS THE REGION REMAINS IN A WARM AND MOIST AIRMASS. THE NORTHERN AREAS WILL HAVE THE BEST CHANCE OF PRECIP LATER TONIGHT AS THE FRONT WILL GET AS FAR SOUTH AS ITS GOING TO GET LATE TONIGHT OR EARLY ON WED. THE FRONT WILL THEN RETURN N ON WED AS A WARM FRONT. WENT WITH LOWS ABOUT 2 DEGREES WARMER THAN THIS AM. MODELS INDICATE THAT POSSIBLE MCS OR REMNANTS OF CONVECTION OVERNIGHT TONIGHT IN ALONG AND N OF THE OH VALLEY WILL MAY MOVE INTO THE NORTHERN ZONES TOMORROW MORNING. WENT WITH 50 POPS OVER THE NORTHERN ZONES CLOSER TO THE BOUNDARY AND VORT TRACKING THROUGH THE OH VALLEY. THURSDAY ON....WITH BOUNDARY HAVING LIFTED N AND HEIGHTS RISING AGAIN ON THU AS UPPER RIDGE CENTER MOVES TOWARD THE REGION...EXPECT LESS COVERAGE OF CONVECTION WITH THE BEST CHANCES IN THE N AND EAST AND OVER THE HIGHER TERRAIN AS THESE AREAS SHOULD HAVE THE BEST CHANCE OF BREAKING THE MID LEVEL CAP. GENERALLY WENT WITH SLIGHT CHANCE TO CHANCE POPS ON THU AS WELL AS ON FRI. THE CHANCE FOR CONVECTION ON FRIDAY MAY BE A TAD BETTER AS THE RIDGE CENTER IS EXPECTED TO MOVE ON OFF TO THE SE. 8H TEMPS ON BOTH DAYS SUPPORTED TEMPS A DEGREE OR TWO WARMER THAN PREVIOUS FORECAST AND ADJUSTED GRIDS AS SUCH. 8H TEMPS ON MON SUPPORT MAX TEMPS A LITTLE LOWER THAN PREVIOUS FORECAST AND TRENDED THEM DOWN. OTHERWISE...NO SIGNIFICANT CHANGES WERE MADE. ANOTHER COLD FRONT WILL ATTEMPT TO PUSH SOUTH TOWARD THE OH RIVER LATE IN THE PERIOD...BUT UPPER RIDGING SHOULD LEAD TO A NEAR REPEAT OF WHAT IS EXPECTED WITH THE BOUNDARY THAT IS CURRENTLY TO OUR N. && 1035 PM EDT MON MAY 17 2004 02Z SFC ANALYSIS SHOWS EAST KENTUCKY REMAINING IN THE THE BROAD SOUTHWEST FLOW OF AIR AROUND HIGH PRESSURE OFF THE MID ATLANTIC COAST AND AHEAD OF A STALLING FRONTAL BOUNDARY CURRENTLY EASING INTO THE NORTHWEST CORNER OF THE OHIO VALLEY. THE SHOWER AND THUNDERSTORM ACTIVITY HAS DIURNALLY DIED OFF THROUGH MOST OF THE REGION... ALTHOUGH A CLUSTER IS HOLDING ON TOUGH OVER SOUTH CENTRAL KENTUCKY. THE RUC HINTS AT THIS AREA STAYING TOGETHER AND WORKING INTO EAST KENTUCKY AFTER MIDNIGHT. I HAVE MY DOUBTS ABOUT THIS...THOUGH THE COLDER CLOUDS WITH THIS CLUSTER DO SHOW UP WELL ON THE IR LOOP. IN ADDITION...THERE APPEARS TO BE SOME SUPPORT FROM ALOFT AS A SHORTWAVE WILL SWEEP THROUGH THE NORTHERN OHIO VALLEY OVERNIGHT. AS SUCH...WILL KEEP A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS GOING INTO THE NIGHT AND WORK THE GRIDS UP WITH A WEST TO EAST GRADIENT OF SKY AND POPS AS WE HEAD PAST MIDNIGHT. OTHERWISE...WILL JUST MAKE A SMALL TWEAK TO THE TEMPS...MAINLY TO OPEN UP A RANGE FOR THE EASTERN VALLEYS...AND REMOVE THE MIDNIGHT WORDING IN THE ZONES. UPDATE TO THE TEXT ZONES AND GRIDDED PRODUCTS WILL BE OUT SHORTLY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && RAY
Hazardous weather outlook, May 19, 6:04 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 604 AM EDT WED MAY 19 2004 KYZ085>088-116-117-201200- BELL KY-CLAY KY-HARLAN KY-KNOX KY-LESLIE KY-WHITLEY KY- 604 AM EDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINS...SMALL HAIL...AND STRONG WIND GUSTS. ISOLATED FLOODING PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS. KYZ079-080-083-084-201200- LAUREL KY-MCCREARY KY-PULASKI KY-WAYNE KY- 604 AM EDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINS...SMALL HAIL...AND STRONG WIND GUSTS. ISOLATED FLOODING PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS. KYZ107-109-110-112-113-115-118>120-201200- BREATHITT KY-FLOYD KY-JOHNSON KY-KNOTT KY-LETCHER KY-MAGOFFIN KY- MARTIN KY-PERRY KY-PIKE KY- 604 AM EDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINS...LARGE HAIL UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS. ISOLATED FLOODING PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS. KYZ044-050>052-201200- BATH KY-FLEMING KY-MONTGOMERY KY-ROWAN KY- 604 AM EDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINS...LARGE HAIL UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS. ISOLATED FLOODING PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. SOME OF THE THUNDERSTORMS ON THURSDAY MAY PRODUCE TORRENTIAL RAINS...LARGE HAIL UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING...AND ALSO ON THURSDAY. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS. KYZ058>060-068-069-104-106-108-111-114-201200- ELLIOTT KY-ESTILL KY-JACKSON KY-LEE KY-MENIFEE KY-MORGAN KY- OWSLEY KY-POWELL KY-ROCKCASTLE KY-WOLFE KY- 604 AM EDT WED MAY 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINS...LARGE HAIL UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS. ISOLATED FLOODING PROBLEMS ARE A POSSIBILITY WITH ANY THUNDERSTORM ACTIVITY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR EARLY THIS EVENING. SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL TOTALS. PIEPER
In the hours before
Local storm report, May 19, 12:03 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1203 PM EDT WED MAY 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 3 S CAMPTON 37.69N 83.55W
05/19/2004 WOLFE KY PUBLIC
TWO LARGE TREES DOWN BLOCKING MULLINS POINT ROAD.
&&
HYSELLThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 47 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.